Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 165, NWS North Platte, NE

July 4, 2006Arthur County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 4, 2006, 12:39 PM MDT for Arthur County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2006, 12:39 PM MDT (18:39 UTC)
Expired
Jul 4, 2006, 1:30 PM MDT
In force
51 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Arthur County, NE

The radar

The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1031 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1031 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:46 AM MDT, 9 hours 53 minutes earlier.

Area forecast discussion, Jul 4, 2:46 AM MDT, 9 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
346 AM CDT TUE JUL 4 2006

.SYNOPSIS...
1025 MB SURFACE HIGH CENTER OVER NORTHERN NORTH DAKOTA WILL BUILD
SOUTHEAST TODAY INTO SOUTH CENTRAL SOUTH DAKOTA. THE SURFACE HIGH
WILL PUSH A WEAK SURFACE FRONT SOUTHWEST ACROSS NEBRASKA BY EVENING
WITH THE BOUNDARY TO EXTEND FROM CNTRL WYOMING SOUTHEAST TO THE SRN
NEBRASKA PANHANDLE BY EVENING.

&&

.DISCUSSION...
TODAY THE UPPER RIDGE AXIS WILL STRENGTHEN WEST OF THE CONTINENTAL
DIVIDE AS THE DOWNSTREAM SUBSIDENCE PATTERN HAMPER MODEL
GENERATED QPFS ONTO THE PLAINS. OVERNIGHT CONVECTION THAT FORMED
ON THE HIGHER PLAINS DISSIPATED WHILE MOVING SOUTHEAST INTO
PORTIONS OF WESTERN NEB. KLNX 88D ATTM SHOWS FEW RETURNS IN NRN
SHERIDAN COUNTY WITH SHORTWAVE TROUGH TO MOVE EAST AND WEAKEN THIS
MORNING.

MODELS ARE GENERATING EXPANSIVE QPF VALUES WITH WRF THE WETTEST.
THE MODELS HAVE OVER FORECASTED QPF LAST TWO DAYS IN SIMILAR
PATTERN FOR AREAS EAST OF THE ROCKIES. ATTM THE GFS SOLUTION
DEPICTS SURFACE AND QPF FEATURES CLOSE TO CURRENT CONDITIONS WITH
FORECAST TRENDED TOWARD THAT SOLUTION IN THE NEAR TERM. TODAY THE
FRONTAL BOUNDARY TO THE SOUTH ACROSS KANSAS WILL SINK SOUTHWARD AS
THE SURFACE HIGH BUILDS SOUTH. THE CONVERGENT UPSLOPE FLOW BETWEEN
THE FRONT AND SURFACE HIGH CENTER BUILDING SOUTH WILL DRAWN MOISTURE
NORTHWEST. THE CHANCE FOR CONVECTION WILL FOCUS ACROSS THE WEST BY
AFTERNOON AS THE NEXT SHORTWAVE MOVES SOUTHEAST INTO THE NORTHWEST
THIS AFTERNOON...THEN ACROSS THE SOUTHWEST OVERNIGHT. THE
INCREASING UPSLOPE PATTERN WILL ALSO LIMIT FULL HEATING POTENTIAL
AND WENT WITH THE COOLER GUIDANCE. LEFT LOW POPS ACROSS THE
SOUTHWEST EARLY AS OUTFLOW BOUNDARY FROM KANSAS CONVECTION MAY
INTERACT WITH WEAK FRONT TO SLIP SOUTHWEST FOR ISOLATED CONVECTION
EARLY.

THE UPPER RIDGE AXIS WILL BUILD EAST TO THE PANHANDLE OVERNIGHT
WEDNESDAY INTO THURSDAY. UNTIL THEN ISOLATED TO WIDELY SCATTERED
CONVECTION REMAINS POSSIBLE OFF THE HIGH PLAINS...WITH LITTLE
CHANGE SEEN UNTIL INTO THE EXTENDED AS THE UPPER RIDGE BREAKS DOWN
WITH A MORE ZONAL PATTERN RETURNING OVER THE WEEKEND. FEW CHANGES
MADE INTO THE EXTENDED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

19
Hazardous weather outlook, Jul 4, 4:39 AM MDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
539 AM CDT TUE JUL 4 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-051030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
539 AM CDT TUE JUL 4 2006 /439 AM MDT TUE JUL 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...MAINLY WEST OF
HIGHWAY 83 FROM VALENTINE TO NORTH PLATTE. SURFACE HIGH PRESSURE
WILL BUILD INTO THE UPPER MISSOURI VALLEY TODAY...RESULTING IN
ABUNDANT EASTERLY WINDS. THESE WINDS WILL USHER IN PLENTY OF LOW
LEVEL MOISTURE. THIS MOISTURE WILL COMBINE WITH AN UPPER LEVEL
DISTURBANCE TONIGHT TO PRODUCE THUNDERSTORMS. THE MAIN SEVERE
THREAT WILL BE ACROSS THE EASTERN PANHANDLE...THIS AFTERNOON AND
EVENING...WITH THE GREATEST THREAT FROM LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON AND WEDNESDAY
NIGHT...AS WELL AS THURSDAY AFTERNOON AND EVENING...WEST OF A LINE
FROM VALENTINE TO NORTH PLATTE. AT THIS TIME...NO SEVERE WEATHER
IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 1:17 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden43 min
Jul 4, 2:10 PM MDTFlash Flood WatchLBFChase, Deuel, Frontier, Hayes, Keith, Perkins6 hr
Jul 4, 3:36 PM MDTSevere Thunderstorm WarningLBFGarden24 min
Jul 4, 4:14 PM MDTSevere Thunderstorm WarningLBFChase18 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.